Has anyone suffered from absences or similar

I don't know how to explain these episodes. I am awake and fine, then I start to feel sleepy close my eyes for a few seconds, usually remain upright and then carry on the conversation from where it was. Unfortunately, things have moved on!! I have no idea if these episodes are related to Parkinsons, medication etc. The rest of the time I carry on as normal. If they continue I will have to see my GP.

13 Replies

oldestnewest
  • Yes I have these Court. I inow others do too. I have short sleep attacks and find i have said something that makes no sense. My friend has done it a few times on the underground and looked around to see everyone staring. We laugh about it.

  • Are you still driving?

  • My husband has had them for a long time but and is very sensitive to some medication . He had a serious episode when given Dogoxin for Atrial fibrillation . As soon as I stopped the it went away . It caused very bad delirium .at the time .

    He had recently changed from a neupro patch to Roprinirole and this weekend has been awful . He is talking to and seeing people jump ring jerking and and eating imaginary food , exactly the same as before . I cannot suddenly stop his Parkinson's meds unfortunately . Of course things always go pear shape on weekends or bank holidays don't they .

    How do we know what is the progression of Parkinson's and or side effects of medications it's a minefield isn't it after all the Drs and nurses don't live with us just see them for a short while .

  • Have experienced exactly what you"ve described court....so don't think you're going mad! Don't seem to get these episodes since I ve stopped using the neupro patch.

  • i do this and i have parkinsons and dbs surgery i have driven home and then have no idea of how i got there so i say nothing to my husband. i get scared when it feels as though i have been instantly transported. i hope its more of forgetting than zoning out seems i learn new things every day.

  • there is a form of epilepsy where a person takes momentary naps. My husband is on modafinil for narcolepsy because he'd fade out or fall asleep inappropriately. Now he's much more alert. He turned in his driver's license, which was hard, due to hallucinations.

  • Yes, I wondered if this could be the problem. Obviously I am not driving at the moment. It started while I was on holiday in Turkey.

  • Thanks to everyone for your replies. At least I don't feel as though I am going mad!! Or so alone. I just need to figure out what is going on. Is it another of Parkinsons games or something unrelated?

  • Hi Court. Yes! I still have a similar problem, especially while reading. I can fall asleep at the drop of a hat, but at night I find it very hard to sleep, especially after having been to sleep for three hours. I found that I was also falling asleep while driving, and that is dangerous. My wife watches me very carefully, as she can see it coming on. Don't ignore this, it could be very dangerous.

    John

  • Hi John. I realise that this could be a big problem and will see my GP if it continues. However, I am taking Lyrica for back pain. I have had injections in my back which have helped tremendously. Lyrica can also be given for seizures and I wonder if there could be any connection. Does Parkinson never give us a break?

  • Hi Court. I have never heard of Lyrica. For my benefit, and that of others, could you tell us all what it is? AS far as the break is concerned, my only answer can be, "What you put in is what you get out". If you start to exercise and get rid of harmful stress, you stand a very good chance of relieving some of the symptoms. You have to believe in yourself and in what you are doing.

    John

  • Hi John Lyrica is basically an anti seizure drug, which is also used to help control severe pain. I am having trouble with my spine. MRI scans show a lot of degenerative problems in my upper and lower spine. I was given Lyrica and Zapain while waiting for injections. Which I have now had. I exercise as much as I can, walk and look after three energetic grandchildren. My remark about a break was not serious as I believe in fighting Parkinsons. It just seems that it is always one step ahead of me. I do believe in myself and also in what I am doing, but the problem with my back has restricted the amount of exercise I can do. Sue

  • Yes, Sue, I have episodes as you described too. I think it is related to my medication. It is a terrible feeling to have this happen in a social situation; but it was all I could do to remain alert. Thankfully, I was with family, and they were quite forgiving and understanding.

You may also like...